MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A batch history review (bhr) of regt2196 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported by the customer that they "had an incident with a picc line on friday.The picc line somehow became knotted inside the patient¿s vein and had to be removed in cath lab." additional information received: a detailed description of the event: picc line being placed for vasopressor therapy.Picc didn't appear to be ¿dropping¿ right, appeared to be flipping and curling.Pulled wire back to reset sherlock.Tried to advance wire but couldn't get the wire in completely, felt resistance.Unable to draw blood or flush as well.Attempted to pull the picc line back but felt resistance when trying to line out.Got an xray to view what was happening with the line and saw that the line was knotted inside vessel.Physician took patient to cath lab to remove line.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a catheter knot was confirmed.One 5 fr tl powerpicc solo catheter was returned for evaluation.The catheter was present passing through the 5 fr microez microintroducer which had not been spit.A tightly wound knot was noted approximately 4 cm from the distal end of the catheter.The catheter was measured distal to the knot in order to measure the catheter dimensional characteristics.The wall thicknesses and lumen distance were found to be within manufacturing specification.Based on the information provided, likely contributing factors include repeated advancement against resistance and kinking of the catheter.The reported event description indicates placement difficulty was experienced which may have been a contributing factor.Since the catheter was observed to have become knotted, the complaint is confirmed.
 
Event or Problem Description
It was reported by the customer that they "had an incident with a picc line on friday.The picc line somehow became knotted inside the patient¿s vein and had to be removed in cath lab." additional information received: a detailed description of the event: picc line being placed for vasopressor therapy.Picc didn¿t appear to be ¿dropping¿ right, appeared to be flipping and curling.Pulled wire back to reset sherlock.Tried to advance wire but couldn¿t get the wire in completely, felt resistance.Unable to draw blood or flush as well.Attempted to pull the picc line back but felt resistance when trying to line out.Got an xray to view what was happening with the line and saw that the line was knotted inside vessel.Physician took patient to cath lab to remove line.

Brand Name
POWERPICC SOLO HF CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16510658
Report Number3006260740-2023-00739
Device Sequence Number20226036
Product Code LJS
UDI-Device Identifier00801741034725
UDI-Public(01)00801741034725
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberN/A
Device Catalogue Number1395108QD
Device Lot NumberREGT2196
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/20/2023
Supplement Date Received by Manufacturer05/11/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date05/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight85 KG